MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Catalog Number CK000631B
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported, picc leaking the day after insertion.Nurse found that the line was fractured.Additional information received 23-jan-2026: the impact to the patient was an unnecessary line removal and replacement within 12 hours of the original insertion.Normal saline was infusing.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is unconfirmed because the problem could not be reproduced.One 4 fr s/l powerpicc catheter was returned for evaluation.An initial visual observation of the returned catheter showed use residues along the device.A functional test of infusing water through the catheter using a 12 ml luer-lock syringe revealed no obvious leaking throughout the catheter.A functional test of pressurizing the catheter with water using a 12 ml luer-lock syringe revealed no leaking throughout the catheter.A functional test of pressurizing the catheter with water using a 12 ml slip-fit syringe revealed the catheter did not exhibit any signs of leakage.A microscopic observation of the catheter showed no splits throughout the returned catheter shaft.No evidence of a leak or other damage was observed on the returned catheter; therefore, the complaint of a leak could not be confirmed.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
Additional information received 23-jan-2026 : when the picc was flushed with normal saline it was painful to the patient and leaking was noted.The fracture was inside the patient.It was secured with a statlock the catheter had to be replaced so the patient could have their treatment.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24221728
Report Number3006260740-2026-00340
Device Sequence Number9293374
Product Code LJS
UDI-Device Identifier00801741143748
UDI-Public(01)00801741143748(11)251008(17)270131(10)REKW0440
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCK000631B
Device Lot NumberREKW0440
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown